Discussions that mention synthroid

Thyroid Disorders board


Just a guess: your thyroid is working very hard I think and has depleted your FT4 by making the FT3 and thus you have a high TSH as the pitutary senses this FT4 depletion.... I have heard that the body really senses this low thyroid and will increase the conversion and the thyroid will make more T3 to try and milk more energy from less. Now when the thyroid output from the thyroid declines then the adrenals will try to make up for that and that can give you increase heart rate and probably other "hyper" type symptoms including I have heard sensitivity to heat...hey, I am not scientist here, but just a few things I read around. I had probably what many would call hyper symptoms when in fact I was hypo after Graves and RAI. That is unfortunate for me as I went a long time thinking I was still hyper...but hindsight says it was my adrenals trying to make up for what my thyroid was not producing. I had many classic hyper symptoms: I had fast heart beats off and on, watching scary movies, after I ate and times of stress ...never knew when it was going to hit and yes my hands shook...I was a mess. Really. I felt hot...didn't do my temp. but I am sure it was not low! I am only on thyroid Synthroid and now Armour for two months, but the heart palps and heat flashes and hotness is gone. I am glad I started treatment...though the adjustment was not pleasant and this board really helped me though it as even during it I continued to question if I was in fact really hypo...now that I am feeling a bit better I think I really was suffering from hypo and the "hyper" symptoms was just my adrenals overworked. Hope this helps! :D
I wonder if the meds will help calm things down a bit? It will surpress your pitutary response and let your thyroid "take a rest". In other words, the meds will take over the work...you will need to adjust to ample replacement to make sure that what is "lost" is "made up" by meds replacement.

Also, Have any of you heard of "block and replace"? It is a Graves treatment where by you take antithyroid meds that really, really shut down the thyroid, and then replace with the "correct" amount of thyroid replacment meds like Armour or Synthroid. Might be worth mentioning to your doctors. Just a thought and hope it helps!